MAUDE Adverse Event Report: RICHARD WOLF GMBH; SUCT./IRRIG.TUBE SET SPIKE L 3M

RICHARD WOLF GMBH; SUCT./IRRIG.TUBE SET SPIKE L 3M
Model Number 4170956
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Richard wolf gmbh has not received the reported device for investigation.
 
Event or Problem Description
A user facility representative reports an issue regarding suct./irrig.Tube set spike l 3m pvc part no.4170956 with lot no.32224432.The representative reported that the tube for suction collapses and cannot be fixed.It cannot suction large amounts or thicker amounts of fluid.They would have to open the patient up in order to suction properly.
 
Additional Manufacturer Narrative
New information: b4, d9, g1 (contact), g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions), and h10.Richard wolf gmbh has not received the reported device for investigation.The root cause cannot be determined.The suct./irrig.Tube set spike l 3m 4170956 is used in conjunction with suction and irrigation handle 8385.901 and suitable irrigation containers, pumps as well as fluid traps or secretion containers.A probable root cause could be a too high selected pressure at the pump pressure which damages the suct./irrig.Tube set spike l 3m 4170956.If the pressure is selected too high, it causes leakage within the suction-purge system or pinch valves.The suct./irrig.Tube set spike l 3m 4170956, batch 32224432 was manufactured on 02/jun/2022.The batch consisted of 573 pak of suct./irrig.Tube set spike l 3m.One pak consists 10 pieces of the device.No issue was identified during production.In the review period between 01/jan/2020 and 06/feb/2023, 4 similar complaints were reported.In 2 complaints, the reported issue could not be confirmed.In 2 complaints, the root cause was identified as user error due to too high selected pressure at the pump pressure which damaged the suct./irrig.Tube set spike l 3m 4170956.The ifu ga-b145 / en / 2021-03 v8.0 / pk20-0269 / for the system contains several safety instructions and notes about the limited strength of the device as well about the maximal allowed level of pressure within the suction-purge system in section 7 use and in section 7.2 general notes and instructions for use.Also, there is safety notes regarding the device combination in section 5 combinations.Furthermore, the user is advised about a visual and functional checks of the entire system prior a procedure in section 8 checks.The subject issue of incorrect device combination is present in the risk management file f1-2: suction and rinsing tubes, rev.03.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
SUCT./IRRIG.TUBE SET SPIKE L 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16471103
Report Number9611102-2023-00014
Device Sequence Number20767897
Product Code GEI
UDI-Device Identifier04055207048641
UDI-Public04055207048641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/01/2025
Device Model Number4170956
Device Catalogue Number4170.956
Device Lot Number32224432
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown